MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115808
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Hematoma (1884); Unspecified Infection (1930); Inflammation (1932); Injury (2348); Impaired Healing (2378)
Date of Event 12/11/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2010) is considered to be a best estimate.Updated fields: a2, a4, b3, b4, b5, b6, b7, d3, d4, d6b, g3, g6, h2, h4, h6, h10, h11.Corrected fields: d1 (brand name) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the kugel hernia patch.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 ¿ patient was diagnosed with large incarcerated umbilical hernia thereby underwent open repair with implant of modified kugel mesh.Per operative notes, ¿the sac was partially resected, and the omentum was transected.In the preperitoneal space, a modified kugel mesh was placed and was anchored in position using sutures.¿ (b)(6) 2014 ¿ patient was diagnosed with hematoma secondary to infection and chronic draining sinus umbilicus thereby underwent open repair with the partial removal of mesh.Per operative notes, ¿in the fascia, there were two drainage tracts.The base of the sinus tract consists of previous sutures were used to repair the hernia as part of the mesh has been partially incorporated.The remnant of the mesh was also removed.¿ (b)(6) 2015 ¿ patient had chronic draining sinus in non-healing abdomen wound thereby underwent open repair with partial removal of mesh.Per operative notes, ¿at the base of the wound, there was a small pocket with granulation tissue, prolene suture and mesh material.The sutures were removed, and the mesh fibers and the tract were debrided.¿ (b)(6) 2017 ¿ patient was diagnosed with infected umbilical hernia mesh thereby underwent open repair with removal of mesh.Per operative notes, ¿a sinus tract in umbilical wound was opened and abscess cavity was found and debrided.A second sinus was found, some of the indurated chronically inflamed tissue was divided and mesh was noted in pocket of pus.All the mesh was removed.¿.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10319074
Report Number1213643-2020-06932
Device Sequence Number17008959
Product Code FTL
UDI-Device Identifier00801741030789
UDI-Public(01)00801741030789(17)151028(10)HUUI0627
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2015
Device Catalogue Number0115808
Device Lot NumberHUUI0627
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight121 KG